I have 4 stents....3 in a right artery and 1 on the left. If I had not elected to try drug therapy...Imdur, I would have had many more stents or bi-pass surgery. Since diet plays a part in heart disease I have been on a strict Vegan diet assuming that animal fat or bi-products are clogging my arteries. I began this diet in January of this year.
Can anyone comment on this? I would like to know if anyone has tried this diet and had success. Any input or opinions would be appreciated.
have you had a cholesterol test? was your cholesterol above average?
Personally, I believe if you are an anxious type of person, who worries about things a lot, then no diet is going to really make a difference. The way I look at it is that everyone has fat lipids in their blood, if we didn't we would die. Whether there is a high level of lipids or not, the macrophages from the immune system are still going to be injected with fat and then become foam cells. The only way to avoid this is to have no fat and die. If you want any hope of preventing heart disease you have to aim at the cause and not one of the byproducts. The cause is inflammation and damage to the lining of the arteries. This can be through a few causes, such as high blood pressure or infection or genetics. So avoiding stress, avoiding high blood pressure and eating the correct nutrients to keep arteries healthy in my book is the best approach. Lots of vitamin C for example is important because we don't have the ability to produce this ourselves in the body and many people are below the normal levels. We, like the apes, have lost the use of the GULO gene to make vitamin C and this is great for soaking up free radicals which stops the process of removing fats from the macrophages, preventing them becoming foam cells.
I tried many things in my search to slow the disease down. From 2007 I have had relaxation classes, lowered my cholesterol to way lower than average, exercised, reduced fat intake etc etc. In march this year I had another heart attack, needing 2 stents. I had a lot of family stress just before xmas last year and I felt things getting bad. So I know stress was the cause, but even low cholesterol did nothing to stop the inevitable. Statins obviously didn't stop the inflammation and I am on 40mg of Atorvastatin daily. Since march I have been eating lots of broccoli every day which is rich in vitamin C and I have noticed many changes. I no longer get short of breath which seems like a miracle after panting for 4 years. I have much more energy and go for long walks every day now.
That's my opinion and from my own experiences and I hope it makes sense. I've had 8 stents and a triple bypass which only lasted for three months.
Your answer has helped me. My Cardio Dr. did tell me there are other reasons for heart disease that they are not fully aware of. I do take Lipitor and Zetia. My cholesterol for the last year and 1/2 has been normal. I take Plavix, Propropanal, Lisinipril/Hcg,Imdur, Lipitor and Zetia. I started taking a multi-vitamin but found it made me ill. There must be an ingredient that I cannot tolerate.
I will take Vitamin C as you suggested. I also am an anxious person. I have always been an active person that liked to work out. I have noticed I have to force myself and do feel winded at times.
I eat very little and seem to have a problem being 10 pounds overweight. I am wondering if it is the drugs. I have always been thin and if I ate this way before all of this happened I would be anorexic. Have you noticed any weight gain? My stomach is swollen most of the time and it affects my breathing. I have had every stomach test under the sun but continue to feel like may stomach is enlarged.
The bi-pass surgery which I am terrified of....did it help?
My Stomach did enlarge but I think this was due to me being a lot less active than I used to be. However, since feeling much better, I have noticed how my stomach is reducing again with the exercise. I too ate like a mouse.
Bypass surgery helps millions of people, but there are things which can go wrong. Grafted veins can close up and become useless which is what happened with me. For the three months they stayed open, I felt much better. I can't say I had any heart disease symptoms for those three months and walking up any steep hills was easy work.
You say you tried vitamin pills and they made you ill? I personally believe that pills are not the answer. Our bodies are made to extract the vitamins from foods and it is very efficient at doing that. For example, my wife was given potassium pills in hospital and they made her vomit. We started to put them in the bin when the nurse wasn't looking and I bought my wife a bunch of bananas. Within 48 hours her potassium level was normal and the bananas caused no digestive problems. It's much better to obtain what you need from foods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.